Alert archive / Illinois / Frost Advisories in 2014

Frost Advisory 3, NWS Quad Cities, IA

October 4, 20146 counties in Illinois

NWS Quad Cities, IA issued this frost advisory at Oct 4, 2014, 2:40 PM CDT for 6 counties in Illinois. It took effect at Oct 5, 2014, 1:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2014, 2:40 PM CDT (19:40 UTC)
In effect from
Oct 5, 2014, 1:00 AM CDT
Expired
Oct 5, 2014, 7:37 AM CDT
In force
7 hr
Issued by
NWS Quad Cities, IA

Counties Bureau County, IL, Carroll County, IL, Jo Daviess County, IL, Putnam County, IL, Stephenson County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 74 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2014-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2014-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
397 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WWUS73 KDVN 041940
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
240 PM CDT SAT OCT 4 2014

...AREAS OF FROST TONIGHT...

.A COLD AIRMASS WILL COMBINE WITH A PERIOD OF CLEAR SKIES AND
LIGHT WINDS TO BRING THE THREAT FOR AREAS OF FROST OVERNIGHT INTO
EARLY SUNDAY MORNING.

ILZ001-002-007-009-017-018-050345-
/O.NEW.KDVN.FR.Y.0003.141005T0600Z-141005T1300Z/
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL...
STERLING...ROCK FALLS...PRINCETON...HENNEPIN
240 PM CDT SAT OCT 4 2014

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY.

* TIMING...AFTER MIDNIGHT.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...PATCHY TO AREAS OF FROST ARE EXPECTED...ESPECIALLY IN
  LOW LYING AND AREAS PROTECTED FROM WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$

ERVIN
4 follow-up statements
124 
WWUS73 KDVN 050145
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
845 PM CDT SAT OCT 4 2014

...AREAS OF FROST TONIGHT...

.A COLD AIRMASS WILL COMBINE WITH A PERIOD OF CLEAR SKIES AND
LIGHT WINDS TO BRING THE THREAT FOR AREAS OF FROST OVERNIGHT INTO
EARLY SUNDAY MORNING.

ILZ001-002-007-009-017-018-050945-
/O.CON.KDVN.FR.Y.0003.141005T0600Z-141005T1300Z/
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL...
STERLING...ROCK FALLS...PRINCETON...HENNEPIN
845 PM CDT SAT OCT 4 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY...

* TIMING...AFTER MIDNIGHT.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...PATCHY TO AREAS OF FROST ARE EXPECTED...ESPECIALLY 
  IN LOW LYING AND AREAS PROTECTED FROM WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$

ERVIN/RP KINNEY
673 
WWUS73 KDVN 050819
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
319 AM CDT SUN OCT 5 2014

...AREAS OF FROST TONIGHT...

.A COLD AIR MASS WILL COMBINE WITH A PERIOD OF CLEAR SKIES AND
LIGHT WINDS TO BRING THE POSSIBILITY OF FROST THROUGH SUNRISE
SUNDAY.

ILZ001-002-007-009-017-018-051300-
/O.CON.KDVN.FR.Y.0003.000000T0000Z-141005T1300Z/
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL...
STERLING...ROCK FALLS...PRINCETON...HENNEPIN
319 AM CDT SUN OCT 5 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TIMING...AFTER MIDNIGHT.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...PATCHY FROST MAY BE POSSIBLE IN LOW LYING AREAS
  PROTECTED FROM WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$
399 
WWUS73 KDVN 051137
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
637 AM CDT SUN OCT 5 2014

...AREAS OF FROST TONIGHT...

.A COLD AIR MASS WILL COMBINE WITH A PERIOD OF CLEAR SKIES AND
LIGHT WINDS TO BRING THE POSSIBILITY OF FROST THROUGH SUNRISE
SUNDAY.

ILZ001-002-007-009-017-018-051300-
/O.CON.KDVN.FR.Y.0003.000000T0000Z-141005T1300Z/
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL...
STERLING...ROCK FALLS...PRINCETON...HENNEPIN
637 AM CDT SUN OCT 5 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* TIMING...AFTER MIDNIGHT.

* TEMPERATURES...IN THE MID 30S.

* IMPACTS...PATCHY FROST MAY BE POSSIBLE IN LOW LYING AREAS 
  PROTECTED FROM WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS LIKELY.  COVER OR MOVE
SENSITIVE PLANTS INDOORS.

&&

$$
542 
WWUS73 KDVN 051237
NPWDVN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
737 AM CDT SUN OCT 5 2014


ILZ001-002-007-009-017-018-051345-
/O.CAN.KDVN.FR.Y.0003.000000T0000Z-141005T1300Z/
JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE-BUREAU-PUTNAM-
INCLUDING THE CITIES OF...GALENA...FREEPORT...MOUNT CARROLL...
STERLING...ROCK FALLS...PRINCETON...HENNEPIN
737 AM CDT SUN OCT 5 2014

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS CANCELLED THE
FROST ADVISORY.


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this frost advisory went out at Oct 4, 12:33 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Oct 4, 12:33 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1233 PM CDT SAT OCT 4 2014

.UPDATE...
ISSUED AT 736 AM CDT SAT OCT 4 2014

RADAR TRENDS THE PAST 90 MINUTES SHOW A DECREASE IN AREAL COVERAGE
OF THE PRECIPITATION. RAP TRENDS INDICATE THE OVERALL FORCING WILL
CONTINUE TO WEAKEN DURING THE MORNING BRINGING AN EARLIER END TO
THE PRECIPITATION. BASED ON OBSERVATIONS/CO-OP REPORTS THE
PRECIPITATION IS MORE OF A MIX NOW.

UPDATE ISSUED AT 625 AM CDT SAT OCT 4 2014

MORE OBSERVATION SITES ARE REPORTING LIGHT SNOW...UNKNOWN PRECIP
OR LIGHT RAIN/DRIZZLE. THE FORECAST HAS BEEN ADJUSTED SLIGHTLY TO
BETTER FIT CURRENT RADAR TRENDS. RADAR DOES SHOW A POCKET OF
HEAVIER PRECIPITATION MOVING OUT OF THE KCID AREA TOWARD THE
SOUTHEAST.

UPDATE ISSUED AT 453 AM CDT SAT OCT 4 2014

LIGHT SNOW IS NOW MOVING INTO THE NORTHERN PARTS OF THE AREA. A
FEW FLAKES OF SNOW HAVE BEEN OBSERVED AT THE OFFICE SO THE RADAR
RETURNS TO THE NORTH AND EAST OF THE METRO AREA MINIMALLY HAVE
SOME VERY LIGHT SNOW.

&&

.SYNOPSIS...
ISSUED AT 340 AM CDT SAT OCT 4 2014

06Z SFC ANALYSIS HAS SEVERAL WEAK TROFS FROM THE OHIO VALLEY INTO
THE NORTHERN PLAINS. DEW POINTS WERE IN THE 20S AND 30S ACROSS MUCH
OF THE MIDWEST WITH 40S AND HIGHER FROM THE OHIO VALLEY INTO THE
DEEP SOUTH.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 340 AM CDT SAT OCT 4 2014

RADAR AND SURFACE REPORTS INDICATE MIXED PRECIPITATION ACROSS
SOUTHEAST MINNESOTA/WESTERN WISCONSIN THAT WAS MOVING INTO NORTHEAST
IOWA. SEVERAL SITES INDICATE PURE SNOW FALLING WITH THE NEAREST SITE
BEING KDEH.

THE FORCING SUPPORTING THE PRECIPITATION WILL MOVE INTO THE AREA IN
THE PRE-DAWN HOURS AND OVERSPREAD ROUGHLY THE NORTHEAST HALF OF THE
AREA DURING THE EARLY MORNING HOURS. PRECIPITATION WILL THEN END
FROM WEST TO EAST THROUGH MID DAY.

THE DRYNESS OF THE OVERALL AIR WILL COOL THE ATMOSPHERIC COLUMN AS
PRECIPITATION BEGINS ACROSS THE NORTH. THIS COOLING WILL RESULT IN A
RAIN/SNOW MIX THAN CHANGES OVER TO ALL SNOW PRIOR TO SUNRISE.

GROUND TEMPERATURES ARE IN THE 50S SO ANY SNOW WILL MELT ON CONTACT.
AIR TEMPERATURES ARE ALSO ABOVE FREEZING SO NO ACCUMULATION WILL BE
SEEN ON ELEVATED SURFACES.

LIGHT SNOW/FLURRIES WILL CONTINUE AFTER SUNRISE AND SLOW MIX WITH
AND CHANGE OVER TO ALL RAIN BEFORE ENDING AROUND MID DAY. CLOUDS
WILL CLEAR FROM WEST TO EAST DURING THE AFTERNOON BUT HIGH
TEMPERATURES WILL BE WELL BELOW NORMAL.

QUIET CONDITIONS WILL BE SEEN ACROSS THE AREA THIS EVENING WITH ONLY
AN INCREASE IN CLOUDS EXPECTED AFTER MIDNIGHT. THE COLD TEMPERATURES
AND LIGHTER WINDS DO BRING UP THE POTENTIAL FOR PATCHY FROST LATE
TONIGHT FOR AREAS GENERALLY ALONG/NORTH OF I-80.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 340 AM CDT SAT OCT 4 2014

MOST OF THE LONG TERM WILL BE DOMINATED BY NORTHWEST FLOW WITH A SLOW
MOVING UPPER LOW MEANDERING ABOUT WESTERN ONTARIO PROVINCE THROUGH
MIDWEEK. THE NORTHWEST FLOW WILL MAINTAIN GENERALLY BELOW NORMAL
TEMPS THROUGH THE PERIOD... WITH A FEW BOUTS OF SHOWERS POSSIBLE AS
A SERIES OF UPPER LEVEL DISTURBANCES ARE SHUTTLED DOWN IN NORTHWEST
FLOW. TIMING OF THESE DISTURBANCES AND SUBSEQUENT PCPN CHANCES
REMAINS ONE OF THE BIGGEST CHALLENGES GIVEN POOR MODEL CONSISTENCY.
BLENDED APPROACH HIGHLIGHTS MONDAY AND LATER WEDNESDAY THROUGH
THURSDAY AS MAIN WINDOWS OF ANY RAIN CHANCES. GIVEN NORTHWEST FLOW
ANY RAIN AMOUNTS MOSTLY SPOTTY AND LIGHT. THE QUESTION TOWARD THE
END OF THE WEEK IS EVENTUAL TRACK OF HURRICANE SIMON REMNANTS AND
WHETHER OR NOT THEY INTERACT WITH FRONTAL ZONE TO BRING BETTER RAIN
CHANCES AND AMOUNTS.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1229 PM CDT SAT OCT 4 2014

STRATOCUMULUS CLOUDS ARE LIFTING ABOVE MVFR LEVELS AS OF 18Z
TODAY...AND WILL CONTINUE TO BE VFR THROUGH THE AFTERNOON AND
NIGHT TONIGHT. WHILE THE AIR WILL BE COLD...WE WILL SEE WINDS
SLOWLY DECREASE UNDER 10 KTS BY SUNSET TONIGHT...WITH A GENERAL
BACKING TO WEST EXPECTED AS HIGH PRESSURE SLIDES TO THE SOUTH OF
IOWA. AFTER 06Z/05 WIDESPREAD MID CLOUDS ABOVE 8000 FT WILL SPREAD
IN FROM THE WEST AS WARM AIR BEGINS TO SHIFT BACK INTO THE UPPER
MIDWEST. NO VISIBILITY RESTRICTIONS ARE EXPECTED AT ANY TIME DURING
THE PERIOD.
ERVIN

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

UPDATE...08
SYNOPSIS...05
SHORT TERM...08
LONG TERM...05
AVIATION...ERVIN
Hazardous weather outlook, Oct 4, 4:21 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
421 AM CDT SAT OCT 4 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-050930-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
421 AM CDT SAT OCT 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

PATCHY FROST WILL BE POSSIBLE LATE TONIGHT ALONG AND NORTH
OF INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Frost Advisories in Illinois, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.